MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT ENTERAL ENDOPROSTHESIS; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLSTENT ENTERAL ENDOPROSTHESIS; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565580
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Laceration(s) (1946)
Date of Event 11/09/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that a wallstent enteral uncovered stent was implanted to treat a malignant colorectal tumor during a stent placement procedure performed on (b)(6) 2021.Reportedly, the patient's anatomy was not tortuous.During the procedure, the stent deployed prematurely; the stent penetrated into the patient's mucosa and caused bleeding.A balloon and placement of another stent was used to address the bleeding and complete the procedure.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: medical device problem code a150103 captures the reportable event of stent premature deployment.Block h10: a wallstent enteral delivery system was received for analysis; the stent was not returned.Visual inspection was performed and found the outer blue sheath was returned kinked.No other issues were noted to the delivery system.The reported event of stent prematurely deployed could not be confirmed as the stent was fully deployed during the procedure and the failure cannot be functionally or visually verified.A labeling review was performed and, from the information available, there is no information that this device was used in a manner inconsistent with the directions for use (dfu) / product label.Additionally, the reported event of hemorrhage was noted within the instructions for use (ifu) as a known potential adverse event related to the use of the device.Taking all available information into consideration, the investigation concluded that the reported events and the observed failure were most likely due to anatomical and procedural factors encountered during the procedure.It may be that handling and manipulation of the device during procedure could have led to the kinked outer blue sheath.The kink could have led to excess force used during deployment resulting in the stent prematurely deploying and the stent penetrating into the patient's mucosa.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.Block h11: blocks e1 (initial reporter title, first name, last name, facility name, address 1 and 2, city, state, post code, phone number, email address and fax number) e2 and e3 have been corrected.

Brand Name
WALLSTENT ENTERAL ENDOPROSTHESIS
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key12891012
Report Number3005099803-2021-06174
Device Sequence Number14544160
Product Code MQR
UDI-Device Identifier08714729285076
UDI-Public08714729285076
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000281
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2022
Device Model NumberM00565580
Device Catalogue Number6558
Device Lot Number0025592024
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/09/2021
Supplement Date Received by Manufacturer12/04/2021
Initial Report FDA Received Date11/30/2021
Supplement Report FDA Received Date12/28/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexMale
Patient Weight62 KG